MAUDE Adverse Event Report: ORTHOFIX SRL MINIRAIL, STANDARD, LENGTHENER

ORTHOFIX SRL MINIRAIL, STANDARD, LENGTHENER
Catalog Number M101
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
The information provided by local distributor indicates: hospital name: (b)(6).Surgeon's name: dr.(b)(6), date of initial surgery: (b)(6) 2024.Body part to which device was applied: right ulna.Surgery description: ulna lengthening.Patient information: 21-year-old, female.Problem observed during: into treatment/post-operative.Type of problem: device functional problem.Event description: family stated rail fell off at home during lengthening.Rail and pins do not look compromised.Another surgery will need to be performed.The complaint report form also indicates: - the device failure had adverse effects on patient: loss of length and correction.- the initial surgery was completed with the device.- the event did not lead to a delay in the duration of the surgical procedure.- an additional surgery is required: to be defined.- a medical intervention (outpatient clinic) was required: performed on (b)(6) 2025.- copies of the operative reports are not available.- copies of the x-ray images are not available.- the device was at its first use.- patient current health condition: n/a.Manufacturer reference number: (b)(4).Distributor reference number: 311326.
 
Additional Manufacturer Narrative
Technical evaluation: the device involved in this event has not been received by orthofix srl yet.The technical evaluation will be performed as soon as the devices become available.As soon as further information is available, orthofix srl will provide a follow up report.Orthofix srl continues monitoring the devices on the market.
 
Additional Manufacturer Narrative
Analysis of historical records: orthofix srl checked the internal records related to the controls made on the device code m101 batch b180 (lot laser marked on component code 600001) before the market release.No anomalies have been found.The original lot, manufactured in 2023 was comprised of (b)(4) devices.All of them have already been distributed to the market.Technical evaluation: the returned device was examined by orthofix quality operation department.The involved device (minirail body and two m203 covers) have been returned for investigation.The visual inspection did not show any anomalies either on the central body or on the covers, nor defects on the three screws.However, no details on screws or wires used with the minirail have been provided.As per the minirail system guide (ref.Pg_14b_e0 g 02-22), the device affected can be used with: self-drilling cortical screw ø 3mm and threaded wires ø 2.0mm.A functional test was performed using both a 2.0mm and 3.0mm calibrated plug, both between the cover and the minirail body on both sides of the minirail.The calibrated plug, properly tightened with a hex wrench, remained perfectly in place.Thus, no deviation was evidenced during the test.The device performs properly.Conclusions: the evidence collected showed that the device was originally conforming to orthofix specifications.Analysis of manufacturing records confirmed that the noticed device was released as conforming to specifications.The database review of similar cases was performed, and no other complaints were observed in the last 24 months.Thus, this event is isolated.Based on the above, it can be ruled out that a quality systematic failure occurred.Most likely, considering that the surgeon fixed the involved item without finding any problems and that the patient 7-10 days later had to handle the fixator, it cannot be excluded that by loosening the hexagonal screws that close the covers - instead of handling only the hexagonal screw along the longitudinal axis -, this could have contributed to the dis-assembly of the fixator.
 
Event or Problem Description
The information provided by local distributor indicates: hospital name: (b)(6), surgeon's name: dr.(b)(6), date of initial surgery: (b)(6), 2024 body part to which device was applied: right ulna, surgery description: ulna lengthening, patient information: 21-year-old, female, problem observed during: into treatment/post-operative, type of problem: device functional problem, event description: family stated rail fell off at home during lengthening.Rail and pins do not look compromised.Another surgery will need to be performed.The complaint report form also indicates: the device failure had adverse effects on patient: loss of length and correction the initial surgery was completed with the device.The event did not lead to a delay in the duration of the surgical procedure an additional surgery is required: to be defined.A medical intervention (outpatient clinic) was required: performed on (b)(6) 2025.Copies of the operative reports are not available.Copies of the x-ray images are not available.The device was at its first use.Patient current health condition: pins of the minirail were removed and patient had internal fixation and bone graft.Manufacturer reference number: (b)(4) distributor reference number: (b)(4).

Brand Name
MINIRAIL, STANDARD, LENGTHENER
Common Device Name
MINIRAIL, STANDARD, LENGTHENER
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT   37012
Manufacturer Contact
gianluca ricadona
via delle nazioni, 9
bussolengo, verona 37012
IT   37012
MDR Report Key21320392
Report Number9680825-2025-00003
Device Sequence Number18121459
Product Code JDW
UDI-Device Identifier18032568866636
UDI-Public18032568866636
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K955848
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberM101
Device Lot NumberB180
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR
Patient SexFemale